Back to Ask the Diabetes Team Ask the Diabetes Team

From Hawthorne, New York, USA:

My 10-year old daughter was diagnosed with Type 1 diabetes seven months ago. Since that time she has frequently complained of headaches (this did not happen in the past). Is there a connection?


Headaches can be a sign of hypoglycemia. This is often the case with the long-acting insulin. You don't get the quick drop and the release of the stress hormones that cause the "shakes" and other symptoms. You need to be sure these are not related to a recent hypo.

Ten is also a common age to start migraines. Is there a family history?

Lastly, new diabetes is a stress all by itself. You might want to check with the mental health person who works with your team.


Original posting 6 Nov 1998
Posted to Aches and Pains and Hypoglycemia


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:02
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.